Download this article
 Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Cohomological and geometric invariants of simple complexes of groups

Nansen Petrosyan and Tomasz Prytuła

Algebraic & Geometric Topology 24 (2024) 1121–1155
Abstract

We investigate cohomological properties of fundamental groups of strictly developable simple complexes of groups X. We obtain a polyhedral complex equivariantly homotopy equivalent to X of the lowest possible dimension. As applications, we obtain a simple formula for proper cohomological dimension of CAT (0) groups whose actions admit a strict fundamental domain; for any building of type (W,S) that admits a chamber transitive action by a discrete group, we give a realisation of the building of the lowest possible dimension equal to the virtual cohomological dimension of W; under general assumptions, we confirm a folklore conjecture on the equality of Bredon geometric and cohomological dimensions in dimension one; finally, we give a new family of counterexamples to the strong form of Brown’s conjecture on the equality of virtual cohomological dimension and Bredon cohomological dimension for proper actions.

Keywords
complex of groups, classifying space, standard development, Coxeter system, building, virtual cohomological dimension, Bredon cohomological dimension
Mathematical Subject Classification
Primary: 05E18, 05E45, 20F65
Secondary: 20E08, 20J06
References
Publication
Received: 3 March 2022
Revised: 25 July 2022
Accepted: 1 September 2022
Published: 12 April 2024
Authors
Nansen Petrosyan
School of Mathematical Sciences
University of Southampton
Southampton
United Kingdom
Tomasz Prytuła
Department Of Applied Mathematics And Computer Science
Technical University of Denmark
Lyngby
Denmark

Open Access made possible by participating institutions via Subscribe to Open.